Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 88, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at May 13, 2016, 8:59 PM CDT for 4 counties in Texas. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 13, 2016, 8:59 PM CDT (01:59 UTC)
- Expired
- May 13, 2016, 9:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 2.0 in
- Wind
- 70.0 mph
Counties Dickens County, TX, Kent County, TX, King County, TX, Stonewall County, TX
The radar
The Lubbock radar (KLBB), 136 km from the middle of the area, began a volume at 01:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 13, 9:10 PM CDT | TSTM WND DMG | 14 W Guthrie, TX | DOWNED TREES BLOCKED PORTION OF HIGHWAY 82. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 13, 3:28 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.0 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 508 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 2564 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
524
WUUS54 KLUB 140159
SVRLUB
TXC125-263-269-433-140245-
/O.NEW.KLUB.SV.W.0088.160514T0159Z-160514T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
859 PM CDT FRI MAY 13 2016
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN STONEWALL COUNTY IN NORTHWESTERN TEXAS...
NORTHEASTERN KENT COUNTY IN NORTHWESTERN TEXAS...
SOUTHWESTERN KING COUNTY IN NORTHWESTERN TEXAS...
SOUTHEASTERN DICKENS COUNTY IN NORTHWESTERN TEXAS...
* UNTIL 945 PM CDT
* AT 858 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 15 MILES WEST OF
GUTHRIE AND MOVING SOUTHEAST AT 25 MPH.
HAZARD...TWO INCH HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
JAYTON...GIRARD...PEACOCK AND SWENSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS LIKELY PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS!
&&
LAT...LON 3309 10058 3358 10076 3373 10045 3335 9999
3334 9999
TIME...MOT...LOC 0158Z 334DEG 23KT 3361 10061
HAIL...2.00IN
WIND...70MPH
$$
MCZ3 follow-up statements
427
WWUS54 KLUB 140208
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
908 PM CDT FRI MAY 13 2016
TXC125-263-269-433-140245-
/O.CON.KLUB.SV.W.0088.000000T0000Z-160514T0245Z/
STONEWALL TX-KENT TX-KING TX-DICKENS TX-
908 PM CDT FRI MAY 13 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR NORTHERN STONEWALL...NORTHEASTERN KENT...SOUTHWESTERN KING AND
SOUTHEASTERN DICKENS COUNTIES...
AT 907 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES SOUTHWEST
OF GUTHRIE...MOVING SOUTHEAST AT 35 MPH.
THIS IS A VERY DANGEROUS STORM!
HAZARD...80 MPH WIND GUSTS AND THREE INCH HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED. FLYING DEBRIS WILL BE
DANGEROUS TO PEOPLE AND ANIMALS. EXPECT CONSIDERABLE DAMAGE
TO ROOFS...WINDOWS AND VEHICLES. EXTENSIVE TREE DAMAGE AND
POWER OUTAGES ARE LIKELY.
LOCATIONS IMPACTED INCLUDE...
JAYTON...GIRARD...PEACOCK AND SWENSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A POTENTIALLY DEADLY STORM. SEEK SHELTER IN AN INTERIOR ROOM
ON THE LOWEST FLOOR OF A WELL-BUILT STRUCTURE. ABANDON VEHICLES IN
SEARCH OF A MORE SUBSTANTIAL PERMANENT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3309 10058 3358 10076 3373 10045 3335 9999
3334 9999
TIME...MOT...LOC 0207Z 332DEG 30KT 3354 10053
TORNADO...POSSIBLE
HAIL...3.00IN
WIND...80MPH
$$
MCZ141
WWUS54 KLUB 140222
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
922 PM CDT FRI MAY 13 2016
TXC125-263-269-433-140245-
/O.CON.KLUB.SV.W.0088.000000T0000Z-160514T0245Z/
STONEWALL TX-KENT TX-KING TX-DICKENS TX-
922 PM CDT FRI MAY 13 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR NORTHERN STONEWALL...NORTHEASTERN KENT...SOUTHWESTERN KING AND
SOUTHEASTERN DICKENS COUNTIES...
AT 920 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
GUTHRIE...MOVING SOUTH-SOUTHEAST AT 25 MPH. ANOTHER SEVERE STORM WAS
ABOUT 13 MILES SOUTHWEST OF GUTHRIE...ALSO MOVING SOUTHEAST AT 25
MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT HAIL DAMAGE TO ROOFS...SIDING...WINDOWS AND
VEHICLES. EXPECT WIND DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
JAYTON...PEACOCK AND SWENSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3309 10058 3352 10065 3364 10035 3335 9999
3334 9999
TIME...MOT...LOC 0220Z 334DEG 20KT 3350 10027
HAIL...1.50IN
WIND...60MPH
$$
MCZ189
WWUS54 KLUB 140235
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
935 PM CDT FRI MAY 13 2016
TXC125-263-140243-
/O.CAN.KLUB.SV.W.0088.000000T0000Z-160514T0245Z/
KENT TX-DICKENS TX-
935 PM CDT FRI MAY 13 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KENT AND
SOUTHEASTERN DICKENS COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
NORTHWESTERN TEXAS.
LAT...LON 3312 10051 3348 10052 3359 10029 3335 9999
3334 9999
TIME...MOT...LOC 0233Z 334DEG 23KT 3342 10022
$$
TXC269-433-140245-
/O.CON.KLUB.SV.W.0088.000000T0000Z-160514T0245Z/
STONEWALL TX-KING TX-
935 PM CDT FRI MAY 13 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR NORTHERN STONEWALL AND SOUTHWESTERN KING COUNTIES...
AT 933 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES SOUTH OF
GUTHRIE MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
PEACOCK...SWENSON AND MOTORISTS ALONG HIGHWAY 83 IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
A BUILDING. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM AND MAY
LEAD TO FLOODING.
&&
LAT...LON 3312 10051 3348 10052 3359 10029 3335 9999
3334 9999
TIME...MOT...LOC 0233Z 334DEG 23KT 3342 10022
HAIL...1.00IN
WIND...60MPH
$$
MCZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 7:22 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, May 13, 7:22 PM CDT, 1 hour 37 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 722 PM CDT FRI MAY 13 2016 .AVIATION... Convection will impact KPVW and KLBB during the first hour and KCDS during the first few hours of the forecast. KCDS may fall into the IFR category for visibility during heavy rainfall associated with the convection. Otherwise, VFR or brief MVFR conditions will prevail during the first period. A cold front will steadily move south across the region primarily during the second period with a significant windshift and developing IFR ceilings following the frontal passage. Some SHRA are possible Saturday on the caprock which would impact the KPVW and KLBB terminals. JH && .PREV DISCUSSION... /issued 254 PM CDT FRI MAY 13 2016/ SHORT TERM... Surface trough at 19Z extended from northwest of Gage, OK southwest to Tucumcari, NM with a broad Cu field to its southeast. The moist axis is poised north-to-south in the Rolling Plains where dewpoints continue to rise each hour, however farther west the earlier upper 50 Tds have since mixed out by 4-8 degrees. This deeper mixing is occurring within a low-level thermal ridge from Andrews northeast Palo Duro Canyon. AMDAR sounding earlier from LBB sampled a rather stout cap from 760-720mb which may not budge anytime soon given slightly warmer temps upstream in southeast NM. Gradual deepening of the mixing layer could compromise this cap in a few spots by late afternoon, but confidence is much higher in storms developing over the central and eastern TX Panhandle ahead of a subtle impulse noted on water vapor imagery. As this impulse reaches the intersection of the low level moist and thermal axes near AMA, storms should easily develop and spread slowly south-southeast into our northeastern counties. Decent 0-6km bulk shear of 30 knots, straight line hodographs and MLCAPEs of 1500 J/kg should allow for some occasional supercell modes before outflows consolidate and breed more multicellular activity through the evening. POPs late this afternoon continue to favor our far northeast counties until expanding through the Rolling Plains tonight. With such weak forcing, some of the high resolution CAMs are showing obvious signs of struggling, although the 12Z TTU-WRF has what looks to be the most realistic scenario for storm coverage and evolution through this evening. Cold front currently racing south through southwest KS should reach our northern zones near midnight before exiting the southwest South Plains before daybreak. How well additional storm development occurs along and behind this front is very unclear. A 40 knot southwest LLJ may help focus another conglomerate of storms after midnight mainly off the Caprock as favored by the 18z WPC QPF. Thereafter, stable surface ridging and unseasonably cool air will drain throughout the region from NE-SW. Moisture will still reside along the elevated front, so this weak ascent through saturation could keep showers and some thunder through mid-morning Saturday before this layer dries out too much leaving just a shallow stratus layer below. High temps were cooled off an additional 1-3 degrees as stratus and upslope winds team together and make for a crisp and cool May day. LONG TERM... Wow, mixed case with punctuation! Saturday evening will bring with it a flattening ridge to our west as next storm system tracks southeastward from the Pacific Northwest. This system looks to be quite slow to eject across the Southern Plains with good agreement amongst the global models showing overhead passage of the trough axis next Thursday evening. Back door cold front should largely be through the area by Saturday evening with best isentropic ascent to the west and south of the forecast area initially but conditions should be increasingly favorable during the overnight hours and strong ascent overspreads the region. In fact, favorable ascent looks to persist on into Monday morning. As southwesterly flow aloft returns, the dryline will sweep eastward on Monday likely shunting all convection east of the area. The next cold front is anticipated on Wednesday. Once again, the GFS is depicting convection along a fast moving cold front. This is a scenario that is rarely seen here in West Texas. however, what is possible is potential for postfrontal isentropic precipitation. Given the NWP wet bias as of late, there is some skepticism to say the least. && .LUB Watches/Warnings/Advisories... None. && 02
Hazardous weather outlook, May 13, 11:34 AM CDT, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 1134 AM CDT FRI MAY 13 2016 TXZ021>044-141645- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1134 AM CDT FRI MAY 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTH PLAINS...ROLLING PLAINS AND THE FAR SOUTHERN TEXAS PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS SHOULD DEVELOP OVER THE NORTHERN SOUTH PLAINS AND FAR SOUTHERN PANHANDLE THIS AFTERNOON. THESE STORMS WILL MOVE SOUTHWARD THROUGH THE EVENING AND COULD EVOLVE INTO A SMALL THUNDERSTORM COMPLEX. WIND GUSTS AROUND 65 MPH AND HAILSTONES TO GOLF BALL SIZE WILL BE POSSIBLE WITH THE STRONGEST OF THESE STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY OF HAZARDOUS WEATHER IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE LATER TODAY.
In the hours before
Local storm report, May 13, 7:37 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
737 PM CDT FRI MAY 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 PM HAIL 3 S TELL 34.34N 100.39W
05/13/2016 E0.88 INCH CHILDRESS TX TRAINED SPOTTER
&&
EVENT NUMBER LUB1600130
SCOBBLocal storm report, May 13, 7:38 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
738 PM CDT FRI MAY 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 PM HAIL NORTHFIELD 34.29N 100.60W
05/13/2016 E0.50 INCH MOTLEY TX CO-OP OBSERVER
&&
EVENT NUMBER LUB1600130
MCONDERSpecial weather statement, May 13, 7:45 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
745 PM CDT FRI MAY 13 2016
TXZ041-042-140115-
GARZA TX-LYNN TX-
745 PM CDT FRI MAY 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR GARZA AND LYNN COUNTIES UNTIL 815
PM CDT...
AT 744 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS FROM NEAR NEW MOORE TO NEAR POST. THESE STORMS
ARE MOVING SOUTHEAST AT 30 MPH.
HALF INCH HAIL AND STRONG WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
POST...TAHOKA...LAKE ALAN HENRY...O'DONNELL...NEW MOORE...JUSTICEBURG AND
GRASSLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
NORTHWESTERN TEXAS.
LAT...LON 3317 10204 3330 10158 3340 10104 3297 10104
3296 10208
TIME...MOT...LOC 0044Z 324DEG 25KT 3304 10162Local storm report, May 13, 8:04 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
804 PM CDT FRI MAY 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 PM TSTM WND DMG 8 W SWEARINGEN 34.15N 100.29W
05/13/2016 COTTLE TX STORM CHASER
TREE ACROSS HIGHWAY 83. LARGE BRANCHES BROKEN.
&&
EVENT NUMBER LUB1600131
MCZLocal storm report, May 13, 8:06 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
806 PM CDT FRI MAY 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND GST 5 SSW GRAHAM 33.08N 101.52W
05/13/2016 M60 MPH GARZA TX MESONET
&&
EVENT NUMBER LUB1600132
MCONDERSpecial weather statement, May 13, 8:18 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
818 PM CDT FRI MAY 13 2016
TXZ042-140145-
GARZA TX-
818 PM CDT FRI MAY 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR GARZA COUNTY UNTIL 845 PM CDT...
AT 818 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
JUSTICEBURG...OR 10 MILES WEST OF LAKE ALAN HENRY...MOVING SOUTHEAST AT
35 MPH.
HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
POST...LAKE ALAN HENRY AND JUSTICEBURG.
LAT...LON 3297 10156 3299 10156 3330 10134 3339 10104
3297 10104 3296 10150
TIME...MOT...LOC 0118Z 294DEG 29KT 3306 10122The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 7:14 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Cottle, Hall, Motley | 46 min |
| May 13, 7:23 PM CDT | Special Weather Statement | LUB | Garza, Lynn | 22 min |
| May 13, 7:45 PM CDT | Special Weather Statement | LUB | Garza, Lynn | 30 min |
| May 13, 7:59 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, Dickens, King, Motley | 61 min |
| May 13, 8:18 PM CDT | Special Weather Statement | LUB | Garza | 27 min |
| May 13, 9:57 PM CDT | Special Weather Statement | LUB | Stonewall | 33 min |
| May 14, 12:47 AM CDT | Areal Flood Advisory | LUB | Garza, Lynn | 3 hr |
| May 14, 2:02 AM CDT | Areal Flood Advisory | LUB | Hale, Lubbock, Lynn | 3 hr |
| May 14, 2:58 AM CDT | Areal Flood Advisory | LUB | Hale, Lamb | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.